MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT 3 ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM CAT 3 ASPIRATION CATHETER; QEW
Catalog Number CAT3KIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the anterior tibial artery (ata) using an indigo system cat3 aspiration catheter (cat3), a sheath, and a guidewire (.14).During the procedure, while advancing the cat3 to the target vessel, the physician lost track of the radiopaque tip of the cat3 and then noticed under fluoroscopy that the marker had already reached beyond the occluded segment of the ata, reaching the dorsalis pedis artery.The physician began retracting the cat3 but noticed under fluoroscopy that the radiopaque tip of the cat3 remained in the dorsalis pedis artery.The cat3 was removed and upon inspection, the physician noticed that approximately twenty centimeters of the distal length of the cat3 remained in the patient.The physician performed a surgical cut-down of the dorsalis pedis artery and successfully retrieved the fractured segment of the cat3.The procedure was completed.It was reported that the patient remains hospitalized, under observation.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned indigo system cat3 aspiration catheter (cat3) confirmed that the catheter was fractured.This damage typically occurs if the cat3 is manipulated against resistance.The reported advancement of the cat3 beyond the occlusion into more distal, narrow anatomy likely contributed to the fracture experienced during the procedure.Further evaluation revealed an ovalization on the cat3.This damage is incidental to the complaint and may have occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CAT 3 ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
MDR Report Key22937494
Report Number3005168196-2025-00283
Device Sequence Number9800891
Product Code QEW
UDI-Device Identifier00815948020535
UDI-Public00815948020535
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2026
Device Catalogue NumberCAT3KIT
Device Lot NumberC00013013
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale